After an upper endoscopy, I was recently diagnosed with a hiatal hernia and gastritis. My gastroenterologist put me on 60mg dexilant which I take once a day. Since I started on the dexilant, I have become VERY bloated and gassy and feel like nothing I eat gets digested. I'm having increasing 'chest' pain as well as a result of the bloating and reflux, and it's really becoming a problem. I tried going off the dexilant but the acid reflux is so bad that even my nasal passages burn. I am assuming that because the dexilant takes away some of that stomach acid, it can interfere with food digestion and that's what's leading to my bloating. I thought perhaps taking digestive enzymes just before meals would help, but I've read some information on the internet that says people with gastritis should NOT take digestive enzymes because it can increase inflammation in the intestines. I'm not sure I understand why. Can someone clarify for me whether digestive enzymes would help or worsen someone in my situation?
Digestive enzymes do what they say, they digest. So especially if your stomach is irritated and raw then it would make it even worse upon taking enzymes. You should only take enzymes if you have pancreatic insufficiency and cannot digest your foods normally.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.